Ups and Downs

I haven’t posted here in a while since I was struggling with another down. I think it was related to both kids starting preschool. When I feel down a series of things happen. I lose motivation to do a lot of things including writing. I feel more insecure and indecisive in general. I also lose appetite and interest in food although I keep eating as I know I need it. My anxiety was also intense. I had therapy two days in a row for the first time and she recommended I schedule an emergency psychiatrist appointment with Ryan Walker, who recommended I take an additional anxiety medication – ativan / lorazepam. I could start by taking half a tablet and then after a few days proceed to take a full tablet on days I wasn’t feeling well. I took it for a few days but was also concerned as he said this one could potentially be addictive. I was concerned to have been prescribed something additional as well as scared to become addicted to any of this medication so after a few days I decided not to take it. 

I also stopped because we were going on a family vacation to Disney which I felt would help me and it actually did. It was nice to get away from home for a few days and be in such a happy environment with fun distractions, nice music, and very friendly customer service. It also helped that we knew which park we would go to each day and Richard had mapped out which rides were toddler friendly to do as well as had reserved a spot for us to eat lunch each day. Having our days planned ahead of us made me feel secure. I was a little anxious and concerned about getting back home. While we were away, we found out the kids would no longer have preschool as there were issues with the schools new property owners. I was finally feeling a little more convinced about sending them and now this. Another transition to deal with. 

I’m finally feeling a little better. I’m not sure if it’s related to my recent dose increase. Ryan also increased my daily duloxetine dose to 120 mgs per day versus 90 mgs that I was taking previously. He says it takes a few weeks to kick in and the change was done last Tuesday so I’m not sure if it’s the dose change, therapy, or just feeling overall better. Whatever it is, I am grateful as this recent down was a little stronger than previous ones. 

In my last psychiatrist appointment I did mention the lack of motivation as well as a few other things that led him to recommend an increase in dosage. He asked me if it was affecting my appetite and I said yes. He also asked me if it was affecting sleep, which it was. I was sleeping a few hours but was waking up around 4 or 5 am and couldn’t fall back asleep. He also asked if it was affecting my social motivations and it was. I saw people but preferred to be home with my direct family over bumping into random people at parks or on our walks. I also had a few friend meetups that I cancelled due to not feeling great. 

One of my best friends is also very into supplements and recommended I asked Ryan about Valerian root. Years ago when I’d had issues sleeping I had taken it and it had helped. Ryan thought it was a great idea to start although he mentioned it also takes a few weeks to kick in. I am currently taking 2 at night and one in the morning. She also sent me a liquid format which I haven’t tested yet. She actually sent me two versions of the supplement immediately after my Doctor recommended I take it. These little tasks like ordering supplements online become super overwhelming on days I feel worse. Searching on the internet and buying things becomes an added pressure so her sending it was a huge relief for me at the time.

Photo by Engin Akyurt on Pexels.com

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s